Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 4, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Mar 29, 2017, 2:41 PM CDT for Kingfisher County, Logan County, Oklahoma. It took effect at Mar 30, 2017, 1:00 AM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 2:41 PM CDT (19:41 UTC)
- In effect from
- Mar 30, 2017, 1:00 AM CDT
- Expired
- Mar 30, 2017, 2:23 PM CDT
- In force
- 13 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Kingfisher County, OK, Logan County, OK
The radar
The Vance AFB radar (KVNX), 85 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cimarron River near Dover (DOVO2).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07159100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
797
WGUS44 KOUN 291941
FLWOUN
Flood Warning
National Weather Service Norman OK
241 PM CDT Wed Mar 29 2017
OKC073-083-300741-
/O.NEW.KOUN.FL.W.0004.170330T0600Z-170330T1200Z/
/DOVO2.1.ER.170330T0600Z.170330T0600Z.170330T0600Z.NO/
241 PM CDT Wed Mar 29 2017
The National Weather Service in Norman has issued a
* Flood Warning for
The Cimarron River near Dover.
* from late tonight to Thursday morning...or until the warning is
cancelled.
* At 1:30 PM Wednesday the stage was 16.1 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is forecast to crest near 17.0 feet
early Thursday morning.
* Impact...At 17.0 feet...Rural lands and roads are covered by flood
depths averaging almost a foot across Kingfisher County...and into
western Logan County. Oil wells in lower places near the river
channel are flooded or isolated. Livestock may become stranded by
deeper flows in cutoff channels crossing the flood plain. Sandpit
facilities near Dover could be flooded.
&&
LAT...LON 3609 9821 3614 9811 3598 9788 3593 9760
3583 9759 3589 9792
$$4 follow-up statements
664
WGUS84 KOUN 300122
FLSOUN
Flood Statement
National Weather Service Norman OK
822 PM CDT Wed Mar 29 2017
OKC073-083-300922-
/O.CON.KOUN.FL.W.0004.170330T0600Z-170330T1200Z/
/DOVO2.1.ER.170330T0600Z.170330T0600Z.170330T0600Z.NO/
822 PM CDT Wed Mar 29 2017
The Flood Warning continues for
the Cimarron River near Dover
* from late tonight to Thursday morning...or until the warning is
cancelled.
* At 7:30 PM Wednesday the stage was 17.0 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is near crest and will begin falling
early Thursday morning. The Cimarron River will fall below flood
stage early Thursday morning.
* Impact...At 17.0 feet...Rural lands and roads are covered by flood
depths averaging almost a foot across Kingfisher County...and into
western Logan County. Oil wells in lower places near the river
channel are flooded or isolated. Livestock may become stranded by
deeper flows in cutoff channels crossing the flood plain. Sandpit
facilities near Dover could be flooded.
&&
LAT...LON 3609 9821 3614 9811 3598 9788 3593 9760
3583 9759 3589 9792
$$163
WGUS84 KOUN 300658
FLSOUN
Flood Statement
National Weather Service Norman OK
158 AM CDT Thu Mar 30 2017
OKC073-083-301458-
/O.EXT.KOUN.FL.W.0004.000000T0000Z-170330T1845Z/
/DOVO2.1.ER.170330T0048Z.170330T0630Z.170330T1245Z.NO/
158 AM CDT Thu Mar 30 2017
...Flood Warning extended until this afternoon...
The Flood Warning continues for
The Cimarron River near Dover
* until this afternoon...or until the warning is cancelled.
* At 1:30 AM Thursday the stage was 17.3 feet.
* Minor flooding is occurring.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is near crest and will begin falling
mid Thursday morning. The Cimarron River will fall below flood
stage mid Thursday morning.
* Impact...At 17.0 feet...Rural lands and roads are covered by flood
depths averaging almost a foot across Kingfisher County...and into
western Logan County. Oil wells in lower places near the river
channel are flooded or isolated. Livestock may become stranded by
deeper flows in cutoff channels crossing the flood plain. Sandpit
facilities near Dover could be flooded.
&&
LAT...LON 3609 9821 3614 9811 3598 9788 3593 9760
3583 9759 3589 9792
$$442
WGUS84 KOUN 301318
FLSOUN
Flood Statement
National Weather Service Norman OK
818 AM CDT Thu Mar 30 2017
OKC073-083-302118-
/O.EXT.KOUN.FL.W.0004.000000T0000Z-170331T0112Z/
/DOVO2.1.ER.170330T0048Z.170330T1000Z.170330T1912Z.NO/
818 AM CDT Thu Mar 30 2017
...Flood Warning extended until this evening...
The Flood Warning continues for
the Cimarron River near Dover
* until this evening...or until the warning is cancelled.
* At 7:30 AM Thursday the stage was 17.4 feet.
* Minor flooding is occurring.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River has crested and will continue to
fall. The Cimarron River will fall below flood stage early Thursday
afternoon.
&&
LAT...LON 3609 9821 3614 9811 3598 9788 3593 9760
3583 9759 3589 9792
$$513 WGUS84 KOUN 301923 FLSOUN Flood Statement National Weather Service Norman OK 223 PM CDT Thu Mar 30 2017 OKC073-083-301953- /O.CAN.KOUN.FL.W.0004.000000T0000Z-170331T0112Z/ /DOVO2.1.ER.170330T0048Z.170330T1000Z.170330T1506Z.NO/ 223 PM CDT Thu Mar 30 2017 The Flood Warning is cancelled for The Cimarron River near Dover. * At 1 PM Thursday the stage was 16.2 feet. * Flood stage is 17.0 feet. * Forecast: The Cimarron River has fallen below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Mar 29, 10:57 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 29, 10:57 AM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Norman OK 1057 AM CDT Wed Mar 29 2017 .DISCUSSION... Light to moderate rain continues across the western third of Oklahoma and part of western north Texas late this morning. The rain will gradually decrease through the early to mid afternoon as a mid and upper low tracks into northern Oklahoma. By mid to late afternoon, widely scattered showers and thunderstorms may form across the eastern third of Oklahoma, as a cold front approaches. A few of the thunderstorms may produce some hail along with strong wind gusts. && .PREV DISCUSSION... /issued 650 AM CDT Wed Mar 29 2017/ DISCUSSION... The 12Z aviation discussion follows.... AVIATION... An upper-level low over west Texas, and its surface counterpart centered over Oklahoma this morning, will bring a variety of weather to Oklahoma and north Texas today and this evening. Ceiling heights are highly chaotic over central and south- central/southwest Oklahoma and western north Texas, while the remainder of Oklahoma is under low ceilings. Showers over the Texas Panhandle and far western Oklahoma this morning are associated with the upper low, and will probably shift slowly north or northeast with time. Winds will also be rather chaotic early this morning until some of the pressure perturbations from overnight convection settle out. By late afternoon and evening, we expect a large coil of low clouds across most of Oklahoma, except the far southwest (and adjacent parts of Texas), and gradually diminishing showers in the north. Brisk northwest winds should prevent fog tonight. Overall, this is a very low-confidence forecast because of the jagged nature of most of the weather elements, however the "coil of low clouds" mentioned above is higher confidence, although the exact ceiling height is less-well established. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 65 44 61 43 / 40 30 10 0 Hobart OK 58 43 65 42 / 70 30 10 0 Wichita Falls TX 67 45 69 46 / 30 20 10 0 Gage OK 49 39 63 39 / 100 40 10 0 Ponca City OK 66 44 55 40 / 60 50 40 10 Durant OK 78 48 65 47 / 40 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Mar 29, 12:00 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1200 PM CDT Wed Mar 29 2017 OKZ004>048-050>052-TXZ083>090-301015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1200 PM CDT Wed Mar 29 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... Widely scattered showers and thunderstorms may develop this afternoon as a cold front moves across the eastern third of Oklahoma. A few of the storms may produce hail up to the size of quarters and strong gusty winds. The best chance for strong to severe storms will be along and east of an Enid to Seminole and Atoka line. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorm chances return on Saturday and then continue each day through Tuesday. Severe thunderstorms will be possible Saturday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Mar 29, 11:40 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM TSTM WND DMG 1 N COVINGTON 36.32N 97.59W
03/28/2017 GARFIELD OK EMERGENCY MNGR
NUMEROUS POWER POLES SNAPPED BY EXTREME WIND GUSTS FROM
ONE MILE NORTHWEST THROUGH ONE MILE NORTHEAST OF
COVINGTON. REPORTED BY GARFIELD EMERGENCY MGT.
&&
FMLocal storm report, Mar 29, 12:45 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TORNADO 14 SW SEYMOUR 33.45N 99.43W
03/28/2017 BAYLOR TX STORM CHASER
TORNADO DOCUMENTED BY MULTIPLE STORM CHASERS JUST
WEST-NORTHWEST OF MILLERS CREEK RESERVOIR.
&&
TLINDLEYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:17 PM CDT | Areal Flood Advisory | OUN | Jackson, Tillman | 3 hr |
| Mar 28, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Greer, Jackson, Kiowa, Tillman and 1 more | 39 min |
| Mar 28, 7:34 PM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| Mar 28, 7:39 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 51 min |
| Mar 28, 7:44 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Canadian, Kiowa, Washita | 4 hr |
| Mar 28, 8:13 PM CDT | Special Weather Statement | OUN | Caddo, Comanche, Washita | 32 min |
| Mar 28, 8:19 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Comanche, Custer, Grady and 3 more | 41 min |
| Mar 28, 8:41 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 2 hr |
| Mar 28, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 47 min |
| Mar 28, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Cleveland, Grady, Kingfisher and 3 more | 47 min |
| Mar 28, 9:13 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Cotton | 3 hr |
| Mar 28, 9:22 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady, Kingfisher | 113 min |
| Mar 28, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 49 min |
| Mar 28, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 44 min |
| Mar 28, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Stephens | 52 min |
| Mar 28, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Lincoln, Logan, Noble, Oklahoma, Payne | 49 min |
| Mar 28, 9:45 PM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher, Logan, Oklahoma | 2 hr |
| Mar 28, 9:54 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 51 min |
| Mar 28, 10:07 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 113 min |
| Mar 28, 10:07 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 38 min |
| Mar 28, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 46 min |
| Mar 28, 10:15 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Cleveland, Comanche, Grady, McClain | 2 hr |
| Mar 28, 10:29 PM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 6 hr |
| Mar 28, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 31 min |
| Mar 28, 10:54 PM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, McClain, Oklahoma, Payne | 51 min |
| Mar 28, 11:00 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Tillman | 3 hr |
| Mar 28, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 48 min |
| Mar 28, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Stephens | 47 min |
| Mar 28, 11:44 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Oklahoma, Payne | 3 hr |
| Mar 28, 11:44 PM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, McClain | 31 min |
| Mar 29, 12:00 AM CDT | Flash Flood Warning | OUN | Lincoln, Payne | 3 hr |
| Mar 29, 12:00 AM CDT | Special Weather Statement | OUN | Tillman | 30 min |
| Mar 29, 12:18 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Grady, Stephens | 117 min |
| Mar 29, 12:35 AM CDT | Special Weather Statement | OUN | Lincoln | 25 min |
| Mar 29, 12:38 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Grady, Jackson, Kiowa, Tillman | 112 min |
| Mar 29, 1:00 AM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 30 min |
| Mar 29, 1:27 AM CDT | Special Weather Statement | OUN | Stephens | 33 min |
| Mar 29, 1:56 AM CDT | Special Weather Statement | OUN | Carter, Garvin, Love | 34 min |
| Mar 29, 2:07 AM CDT | Areal Flood Warning | OUN | Caddo, Comanche, Cotton, Jackson, Kiowa, Stephens and 1 more | 6 hr |
| Mar 29, 2:13 AM CDT | Special Weather Statement | OUN | McClain | 32 min |
| Mar 29, 2:36 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 24 min |
| Mar 29, 2:57 AM CDT | Special Weather Statement | OUN | Cleveland | 33 min |
| Mar 29, 3:08 AM CDT | Special Weather Statement | OUN | Johnston, Love, Marshall | 52 min |
| Mar 29, 3:27 AM CDT | Areal Flood Warning | OUN | Lincoln, Payne | 3 hr |
| Mar 29, 3:46 AM CDT | Special Weather Statement | OUN | Bryan, Johnston | 44 min |
| Mar 29, 3:56 AM CDT | Areal Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 6 hr |
| Mar 29, 4:09 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc | 51 min |
| Mar 29, 9:29 AM CDT | River Flood Warning | OUN | Cotton | 3 days |
| Mar 29, 9:55 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 4 days |
| Mar 29, 10:03 AM CDT | Areal Flood Warning | OUN | Caddo, Comanche, Cotton, Grady, Stephens | 6 hr |
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.